MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: information unknown/not provided.Section d6a: if implanted; give date: unknown/not provided.The lens remains implanted.Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Section e1: first/given name: unknown/not provided.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) had a white fiber inside the delivery system.The lens was implanted in the patient's operative eye.Through follow up, it was learned that the white fiber was introduced into the patient's eye, and the surgeon suspects it came from the lens injector with a fiber attached to the underside of the lens.The surgeon aspirated the fiber using the aspiration handpiece.The lens remains implanted in the patient's eye.The injector is available to return, however, the fiber is not available.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported the patient's sex and gender.The customer indicated that the patient's date of birth, weight, race, and ethnicity were not available.Therefore, the following fields that were previously reported as unknown have now been updated accordingly.The following sections have been updated accordingly: section a3a: sex: female.Section a3b: gender: cisgender woman/girl.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: the customer provided photo was evaluated.The photo displayed the suspect lens inside the patient's eye.A white fiber-like material was observed near the edge of the lens.Due to no product received, no further evaluation could be performed.The complaint issue "foreign material - loose" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation, there is no product deficiency or product malfunction that could be identified, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23846386
Report Number3012236936-2025-000341
Device Sequence Number21218260
Product Code HQL
UDI-Device Identifier05050474635968
UDI-Public(01)05050474635968(17)280626
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/23/2025
01/29/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale